Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
August 8, 2001

Complications

Question from Hebron, Kentucky, USA:

My 61 year old husband has had diabetes for 22 years (is now on insulin) and also has high blood pressure along with trouble with his eyes. The doctor has him on an ACE inhibitor, a blood pressure medication, and a water pill. Could these medicines affect his eyes? It seems that he has had more leakage in his right eye since he has been on the ACE inhibitor.

Answer:

Clinically, the medications that you mention will not contribute to your husband’s retinopathy. The reason that your husband is experiencing more leakage is more directly related to the progression of his eye disease due to his diabetes and from a probable history of poor control as evidenced by the need to be placed on insulin.

CAG